Alert archive / Hawaii / Gale Warnings in 2017
Gale Warning 4, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Oct 4, 2017, 3:44 AM HST. It took effect at Oct 4, 2017, 3:46 PM HST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2017, 3:44 AM HST (13:44 UTC)
- In effect from
- Oct 4, 2017, 3:46 PM HST
- Expired
- Oct 6, 2017, 3:30 AM HST
- In force
- 36 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
124 WHHW70 PHFO 041344 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 344 AM HST WED OCT 4 2017 PHZ120-121-050245- /O.EXT.PHFO.SC.Y.0049.000000T0000Z-171005T0400Z/ /O.NEW.PHFO.GL.W.0004.171005T0400Z-171006T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 344 AM HST WED OCT 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY. * WINDS...EAST 20 TO 30 KNOTS...INCREASING TO 25 TO 35 KNOTS TONIGHT THROUGH THURSDAY. * WAVES/SEAS...5 TO 8 FEET BUILDING TO 8 TO 12 FEET TONIGHT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>118-122-050245- /O.EXB.PHFO.SC.Y.0049.171005T0400Z-171006T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 344 AM HST WED OCT 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY. * WINDS...EAST 15 TO 25 KNOTS. * WAVES/SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119-123-124-050245- /O.EXT.PHFO.SC.Y.0049.000000T0000Z-171006T0400Z/ MAALAEA BAY-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 344 AM HST WED OCT 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * WINDS...EAST 20 TO 25 KNOTS...INCREASING TO 25 TO 30 KNOTS TONIGHT THROUGH THURSDAY. * WAVES/SEAS...6 TO 9 FEET...BUILDING TO 8 TO 12 FEET TONIGHT THROUGH THURSDAY SOUTH OF THE BIG ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GIBBS
4 follow-up statements
886 WHHW70 PHFO 050146 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 346 PM HST WED OCT 4 2017 PHZ120-121-051500- /O.CAN.PHFO.SC.Y.0049.000000T0000Z-171005T0400Z/ /O.EXT.PHFO.GL.W.0004.171005T0146Z-171006T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 346 PM HST WED OCT 4 2017 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE SMALL CRAFT ADVISORY HAS BEEN UPGRADED TO A GALE WARNING. * WINDS...EAST 25 TO 35 KNOTS THROUGH THURSDAY. * WAVES/SEAS...BUILDING TO 8 TO 12 FEET TONIGHT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>118-122-051500- /O.EXT.PHFO.SC.Y.0049.171005T0146Z-171006T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 346 PM HST WED OCT 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * WINDS...EAST 15 TO 25 KNOTS. * WAVES/SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119-123-124-051500- /O.CON.PHFO.SC.Y.0049.000000T0000Z-171006T0400Z/ MAALAEA BAY-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 346 PM HST WED OCT 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WINDS...EAST 25 TO 30 KNOTS TONIGHT THROUGH THURSDAY. * WAVES/SEAS...BUILDING TO 8 TO 12 FEET TONIGHT THROUGH THURSDAY SOUTH OF THE BIG ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
158 WHHW70 PHFO 051338 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 AM HST THU OCT 5 2017 PHZ120-121-060245- /O.CON.PHFO.GL.W.0004.000000T0000Z-171006T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 338 AM HST THU OCT 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS...EAST 25 TO 35 KNOTS. * WAVES/SEAS...8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>119-122>124-060245- /O.CON.PHFO.SC.Y.0049.000000T0000Z-171006T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 338 AM HST THU OCT 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS...EAST 25 TO 30 KNOTS. * WAVES/SEAS...8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GIBBS
489 WHHW70 PHFO 060143 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 343 PM HST THU OCT 5 2017 ...GALE WARNING EXTENDED UNTIL 6 AM HST FRIDAY... .WINDS ARE EXPECTED TO TREND DOWNWARD LATER TONIGHT AND DROP BELOW GALE LEVELS BY FRIDAY MORNING. THE GALE WARNING WILL THEN BE REPLACED BY A SMALL CRAFT ADVISORY FOR THE ALENUIHAHA AND PAILOLO CHANNELS AND EXTENDED FOR ALL HAWAIIAN WATERS THROUGH FRIDAY. PHZ120-121-061445- /O.EXT.PHFO.GL.W.0004.000000T0000Z-171006T1600Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 343 PM HST THU OCT 5 2017 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * WINDS...EAST 25 TO 35 KNOTS. * WAVES/SEAS...8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>119-122>124-061445- /O.EXT.PHFO.SC.Y.0049.000000T0000Z-171006T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 343 PM HST THU OCT 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * WINDS...EAST 25 TO 30 KNOTS. * WAVES/SEAS...8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
985 WHHW70 PHFO 061330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST FRI OCT 6 2017 ...SMALL CRAFT ADVISORY FOR ALL WATERS TODAY... .STRONG TRADE WINDS WILL CONTINUE ABOVE SMALL CRAFT ADVISORY LEVELS TODAY...BUT ARE EXPECTED TO DROP BELOW ADVISORY LEVELS BY THIS EVENING. PHZ120-121-070230- /O.CAN.PHFO.GL.W.0004.000000T0000Z-171006T1600Z/ /O.EXB.PHFO.SC.Y.0049.000000T0000Z-171007T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 330 AM HST FRI OCT 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...EAST 20 TO 30 KT...AND SEAS 6 TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>119-122>124-070230- /O.EXT.PHFO.SC.Y.0049.000000T0000Z-171007T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 330 AM HST FRI OCT 6 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...EAST 15 TO 25 KT...AND SEAS 6 TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Oct 4, 3:30 AM HST, 14 minutes earlier.
Area forecast discussion, Oct 4, 3:30 AM HST, 14 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 330 AM HST Wed Oct 4 2017 .SYNOPSIS... A high far northwest of the islands will move east and strengthen through Friday. This high will produce windy weather tonight through Thursday night. Winds will subside Friday as a low approaches from the northeast. A band of showers trailing southwest from the low will move over the islands on Friday and linger through the weekend. The shower band will dissipate early next week. && .DISCUSSION... A ridge to the northeast is producing moderate trade winds over the area. The trades are pushing a band of low clouds over the islands. Showers within this band will be focused over mainly windward areas, but some showers will spread leeward on the smaller islands. Showers will decrease this afternoon as the cloud band weakens and moves off to the west. A 1037 mb high around 1500 miles northwest of Honolulu near 40N 168W is forecast to move east and strengthen to 1040 mb by tonight. This is an unusually strong high, especially for early fall. As the high builds north of the area, it will become quite windy over the islands tonight through Thursday night. Wind Advisories may be required. The global models are in good agreement showing a low forming far northeast of the islands tomorrow night and moving southwest. As the low approaches on Thursday our winds will subside. A band of low clouds along a frontal band trailing southwest from the low will move south over the islands on Friday. The cloud band will bring an increase in windward showers, but the atmosphere will remain rather stable, so no excessive rainfall is expected. The band will likely stall over the islands and gradually dissipate over the weekend. Winds will become light as the low approaches to around 800 miles north of the islands. Moderate trade winds are expected to return by next Monday as the low weakens and moves off to the north. && AVIATION... An area of broken to overcast showery and stable low clouds is tracking over the islands in an increasing trade wind flow, and is currently impacting windward areas of most islands, where AIRMET SIERRA is posted for mountain obscuration. The back edge of the cloud mass is approaching windward Big Island, which will likely allow the AIRMET to be dropped there by 16Z. Improving conditions are expected over the other islands through the morning as the cloud cluster diminishes and passes W of the area, and a ridge aloft builds in from the E. Strengthening high pressure well N of the area will bring an increase in trade wind speeds over the next 12-24 hours, with winds expected to peak on Thursday. AIRMET TANGO for moderate low-level turbulence over and downwind of the terrain on all islands will be issued with the next forecast update. As winds peak, localized severe low-level turbulence becomes an increasing concern. && .MARINE... Guidance supports strong trades across all waters tonight through Thursday as 1040 mb high pressure builds north of the state. The small craft advisory currently over the typically windier channel waters has been expanded to all waters for the tonight and Thursday periods. Additionally, gales are expected across the Pailolo and Alenuihaha Channels tonight through Thursday. Winds will begin to gradually trend down Thursday night through Friday, then become light over the weekend as low pressure develops northeast of the state. Land and sea breeze conditions can't be ruled out by the end of the weekend near the coasts, which will remain possible into early next week. Surf along north facing shores will trend down through the day today as the north-northwest swell eases. A reinforcing north- northwest swell will fill in late tonight and hold through Thursday before gradually trending down Friday into the upcoming weekend. Surf along east facing shores will continue to build and may reach advisory-levels by late Thursday as the trades become strong locally and upstream of the state. This will likely hold through Friday before trending down into the weekend. Surf along south facing shores is expected to build through the second half of the week as a mix of south and south-southeast long- period sources fill in from the southern hemisphere. Later in the weekend and early next week, a northeast (020-030 deg) swell associated with a developing low northeast of the state is forecast to build across the waters. This source could lead to surf rising along exposed north facing shores and possibly lead to advisory-level surf returning along east facing shores by Monday. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory until 600 PM Thursday for Maalaea Bay- Big Island Leeward Waters-Big Island Southeast Waters. Small Craft Advisory from 600 PM this evening to 600 PM Thursday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters-Maui County Leeward Waters-Big Island Windward Waters. Small Craft Advisory until 600 PM this evening for Pailolo Channel-Alenuihaha Channel. Gale Warning from 600 PM this evening to 600 PM Thursday for Pailolo Channel-Alenuihaha Channel. &&
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 3:43 PM HST | Small Craft Advisory | HFO | 72 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.